MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 9 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXF ANAT BRG RT MD SIZE 9 PMA; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products: item reference:(b)(4), item name: oxf uni tib tray sz b rm pma, item lot:528620.Item reference:(b)(4), item name: oxf twin-peg cmntd fem md pma, item lot:494860.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent revision of right partial knee implant to total knee implant due to dislocation of anatomical meniscal bearing, approximately 7 weeks post-op.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Device used for treatment.Medical records/radiographs were provided and reviewed by a radiologist: it was reported that a patient underwent an initial right knee arthroplasty on (b)(6) 2022.Subsequently, a revision procedure due to dislocation of mobile bearing was performed on (b)(6) 2023 (6 weeks later).It was further reported the patient had a bmi >41 and mcl insufficiency leading to bearing dislocation was noted.Four images within 2 sets of medial compartment unicompartmental arthroplasty of the right knee first set: immediate postoperative frontal and lateral views.Second set: frontal lateral views taken at some time after immediate postoperative study.Immediate postoperative images demonstrate normal appearance of the hardware without hardware abnormality or periprosthetic lucency.Punctate metallic density body in the medial portion of the medial compartment is likely related to the mobile bearing.There is slight narrowing of the lateral compartment with genu valgus alignment of the knee.The 2nd set of images demonstrate displacement of the above-mentioned mobile bearing now dislocated medial to the medial compartment with 2 punctate metallic density bodies seen medial to the joint space.There is resultant narrowing of the medial compartment.The lateral compartment now appears malaligned.Hardware otherwise unremarkable.On the initial immediate postoperative images there appears to be increased spacing of the medial compartment and reduced spacing in the lateral compartment with genu valgus.This could be related to the mobile bearing which is in the medial compartment and possibly causing abnormal spacing.Potentially, this could be related to the eventual displacement of the mobile bearing which is located medial to the medial compartment on the later time point imaged.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG RT MD SIZE 9 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key16528992
Report Number3002806535-2023-00061
Device Sequence Number5246282
Product Code NRA
UDI-Device Identifier05019279786275
UDI-Public(01)05019279786275(17)260308(10)166530
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/08/2026
Device Model NumberN/A
Device Catalogue Number159581
Device Lot Number166530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight106 KG